[Skip to Content]
[Skip to Content Landing]
Article
March 25, 1983

Genital Herpes and Erythema Multiforme

Author Affiliations

San Mateo, Calif

JAMA. 1983;249(12):1566. doi:10.1001/jama.1983.03330360020018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Dr Corey, in his scholarly review of the diagnosis and treatment of genital herpes (1982; 248:1041), did not mention erythema multiforme under his list of complications of recurrent genital herpes infection. Erythema multiforme caused by herpes is uncommon, and— in my experience—physicians are usually unaware of this association. Unlike herpes, this complication is treatable; it responds dramatically to corticoids administered for systemic effects. Once the association between recurrent herpes simplex and erythema multiforme is recognized, future misery can be avoided by a one- to two-week course of corticoids administered for systemic effects started at the first sign of erythema multiforme.

×